MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX L/P; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX L/P; SURGICAL MESH
Catalog Number 0134460
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 06/15/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2017 ¿ patient was diagnosed with incarcerated umbilical hernia thereby underwent laparoscopic repair with the implant of composix l/p mesh (device #1).Per operative notes, ¿a piece of composix l/p mesh (device #1) was placed on the skin of the anterior abdominal wall using sorbafix tackers.¿ on (b)(6) 2017 ¿ patient was recurrent incarcerated ventral incisional hernia thereby underwent laparoscopic repair with the implant of ventralight st mesh (device #2).Per operative notes, ¿the adhesions to anterior abdominal wall near the hernia defect and mesh (device #1).The adhesions were lysed.A ventralight st mesh (device #2) was placed in the middle and centered over the hernia defect using tacker.¿ on (b)(6) 2017 ¿ patient was diagnosed with reducible ventral hernia thereby underwent open repair.Per operative notes, ¿the hernia was in subxiphoid region.The previously placed mesh (device #1, #2) was encountered.The overlying mesh (device #1) had moved apart somewhat.¿ on (b)(6) 2018 ¿ patient was diagnosed with recurrent ventral hernia thereby underwent open repair with the implant of ventralight st mesh (device #3).Per operative notes, ¿adhesions of omentum to the colon and mesh were lysed.The previously placed mesh (device #1, #2) in the subxiphoid region had shifted to the left somewhat and there was a recurrence at the midline just to the right of the mesh.A piece of ventralight st mesh (device #3) laid to cover the hernia defect using optifix tackers.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-oct-2016) is considered to be a best estimate.This emdr represents the bard mesh - composix l/p (device 1).Additional supplemental emdrs were submitted to represent the bard ventralight st mesh (device 2) and bard ventralight st mesh (device 3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MESH - COMPOSIX L/P
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22911097
Report Number1213643-2025-00796
Device Sequence Number18446866
Product Code FTL
UDI-Device Identifier00801741031274
UDI-Public(01)00801741031274(17)210928(10)HUAX0064
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K061754
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2021
Device Catalogue Number0134460
Device Lot NumberHUAX0064
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2025
Initial Report FDA Received Date08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale